Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48 .

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Finite extensions of minimal transformation groups
HTML articles powered by AMS MathViewer

by Robert J. Sacker and George R. Sell PDF
Trans. Amer. Math. Soc. 190 (1974), 325-334 Request permission

Abstract:

In this paper we shall study homomorphisms $p:W \to Y$ on minimal transformation groups. We shall prove, in the case that W and Y are metrizable, that W is a finite (N-to-1) extension of Y if and only if W is an N-fold covering space of Y and p is a covering map. This result places no further restrictions on the acting group. We shall then use this characterization to investigate the question of lifting an equicontinuous structure from Y to W. We show that, under very weak restrictions on the acting group, this lifting is always possible when W is a finite extension of Y.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 54H20
  • Retrieve articles in all journals with MSC: 54H20
Additional Information
  • © Copyright 1974 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 190 (1974), 325-334
  • MSC: Primary 54H20
  • DOI: https://doi.org/10.1090/S0002-9947-1974-0350715-8
  • MathSciNet review: 0350715